# SDR CA090910007

- Difficulty date: August 30, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Snias AS350B2
- Aircraft time: 15,767 hours
- Engine: Tmeca ARRIEL1D1
- System (JASC): 2597 · Equipment/Furnishings Wiring
- Part: Connector
- Condition: Failed
- Location: Elt
- Component: Elt
- Component part number: S182250202
- Stage of operation: IN
- How discovered: V
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

AFTER SHUTDOWN PILOT NOTICED BURNING ODOR AND OBSERVED SMOKE COMING OUT OF RT BAGGAGE COMPARTMENT.  CLOSER EXAMINATION REVEALED ELT TO BE SOURCE OF SMOKE. CARGO RESTRAINT NETTING FRAME INTERFERED WITH ELT CONNECTOR CAUSING CHAFING.  FUNCTIONAL TEST OF ELT WAS CARRIED OUT AND CONFIRMED THAT ELT WAS STILL WORKING.  NETTING FRAME WAS REPOSITIONED AND MODIFIED (FLEET WIDE TECH DIRECTIVE).  ELT REPLACED AND ACFT RETURNED TO SERVICE. UPON DISMANTLING OF ELT AT OPERATOR’S AVIONICS SHOP, SUBSTANTIAL MELTING OF PLASTIC ELT CASE WAS OBSERVED, MOST LIKELY CAUSED BY INTERNAL SHORT WITHIN CONNECTOR RECEPTACLE ("DIN 12" CONNECTOR). IT HAS BEEN CONFIRMED THAT LITHIUM BATTERY PACK WAS INTACT AND NO LEAKAGE OF BATTERY FLUID OCCURRED.
